Three common causes of rising BUN without serum crt rise are: ( in setting of normal GFR)
1. Steroid use
2. GI bleed
3. Tetracycline use
The third one is interesting. In 1972, experiments showed that rise in BUN was seen in some patients that got tetracyclines. The reason was due to anti anabolic effects of these class of drugs on amino acid incorportation into protein. Next time, you give democlocycline for SIADH, watch the BUN
- ► 2015 (59)
- ► 2014 (95)
- CONSULT ROUNDS: Rising BUN only
- Consult Rounds: Vancomycin induced renal toxicity
- In The News: Patients know better
- Open access journals: is this the future? Or not?
- GVHD after Kidney transplantation? Can this happen...
- IN the NEWS: The Ott Kidney
- Nephmadness going along way!!
- Topic Discussion: LIK and glomerular diseases
- Topic Discussion: Plain water intake and CKD
- CLINICAL CASE 72: ANSWERS AND SUMMARY
- ▼ May (10)
- ► 2012 (201)
- ► 2011 (370)
- ► 2010 (461)